The below case presentations below are a variety of scenarios that you may experience in a fellowship in Emergency Medicine Toxicology.
Case Number 1
Patient presents with nausea, vomiting, decreased mental status and not feeling well. The patient is not in sinus rhythm. The patient is dehydrated and is found to be in renal failure with an elevated digoxin concentration.
-If this were an acute overdose, what electrolyte abnormality portends a poor prognosis?
-What medication should you consider administering?
-The team in the video wanted to administer calcium. Is this a good or bad idea?
Case Number 2
27 y/o presents with agitated delirium. He is serotonergic and very agitated and becomes hyperthermic.
-What could cause this?
-What medications would you consider?
-Does the literature demonstrate a benefit with cyproheptadine?
–See when we discussed agitated delirium in journal club
Case Number 3
45 y/o found outside agricultural store presenting with vomiting and lots of secretions. He appears to have had a significant organophosphate exposure?
-What would you use to intubate him?
-What are the benefits of pralidoxime and how would you dose it?